Alert archive / Wisconsin / Freeze Warnings in 2024
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Oct 15, 2024, 1:23 AM CDT for 6 counties in Wisconsin. It took effect at Oct 16, 2024, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2024, 1:23 AM CDT (06:23 UTC)
- In effect from
- Oct 16, 2024, 1:00 AM CDT
- Expired
- Oct 16, 2024, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 26 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 14, 10:17 PM CDT, 3 hours 6 minutes earlier. Its key messages:
- Thunderstorms will be possible through this evening, mainly across east- central Wisconsin. Small hail will be possible with any storm.
- Conditions hazardous to small craft will be likely tonight into Tuesday. Waterspouts will also be possible.
- Expect cooler temperatures through mid-week as northerly flow ushers in cold Canadian air. As temperatures fall into the low to middle 30s, a Frost Advisory or Freeze Warning may be needed over east-central Wisconsin on Tuesday night, where the growing season has not concluded. Frost will also be possible Wednesday night.
- Temperatures are then expected to undergo a warming trend from mid-week through the weekend. High temperatures are forecast to warm to 10 to 20 degrees above normal from Friday through Sunday.
Area forecast discussion, Oct 14, 10:17 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1017 PM CDT Mon Oct 14 2024 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Thunderstorms will be possible through this evening, mainly across east- central Wisconsin. Small hail will be possible with any storm. - Conditions hazardous to small craft will be likely tonight into Tuesday. Waterspouts will also be possible. - Expect cooler temperatures through mid-week as northerly flow ushers in cold Canadian air. As temperatures fall into the low to middle 30s, a Frost Advisory or Freeze Warning may be needed over east-central Wisconsin on Tuesday night, where the growing season has not concluded. Frost will also be possible Wednesday night. - Temperatures are then expected to undergo a warming trend from mid-week through the weekend. High temperatures are forecast to warm to 10 to 20 degrees above normal from Friday through Sunday. && .DISCUSSION... Issued at 250 PM CDT Mon Oct 14 2024 Short Term...Tonight and Tuesday A sharp upper trough dropping south across the region will produce showers and isolated thunderstorms this afternoon and evening. Cold temperatures aloft and steep low level lapse rates may be enough to get some small hail. The activity should diminish by late evening, but some lake effect rain and snow showers are possible near thE Michigan border, and some lake effect rain showers in the lakeshore counties. Lows tonight will be a degree or two below normal. Lake effect showers may continue near Lake Michigan Tuesday morning. Then clouds will diminish over much of the area in the afternoon. Highs Tuesday afternoon will be 5 to 10 degrees below normal. Long Term...Tuesday Night Through Monday After a brief period of consolidation between the northern and southern streams early this week, split flow returns for the latter half of the week as energy digs into the desert southwest. With an amplifying upper air pattern, a downstream ridge will intensify over the Great Lakes on Thursday and Friday before flattening out somewhat this weekend. As a result of this ridge, above normal temperatures are forecast to return while precip amounts are likely to remain below normal. Precipitation chances: Wisconsin will mostly be positioned between high pressure to the east of the region and a cold front over the Plains. Northern stream energy moving across Canada will give the front a push to the east, which is forecast to move into Wisconsin on late Friday night into Saturday. Precipitable water values will climb to 150-160% of normal along the front, which is favorable for showers. But precip amounts are likely to remain light as convergence along the boundary and upper level supp ort are relatively week. This is likely to be the only chance of precip in this part of the forecast as the upper level ridge reasserts itself late in the weekend into early next week. Temperatures: High pressure will be sliding south of the region on Tuesday night. While boundary layer winds will not make it an ideal radiational cooling night, forecast low temperatures are forecast to fall into the lower to middle 30s over the Fox Valley and parts of the lakeshore where the growing season has not technically ended. A Frost Advisory or Freeze Warning may be needed. Thereafter, winds back around to the south which will lead to a warming trend into the weekend. Temperatures in the 50s on Wednesday will warm into the middle 60s to near 70 by Friday and Saturday. South winds will be breezy with gusts to 25 or 30 mph. A Small Craft Advisory will likely be needed at times. Temperatures will remain 15 to 20 degrees above normal for the end of the weekend into early next week. Fire Weather: Most of northern and eastern WI have received beneficial rainfall over the past 48-72 hours. However, warming temperatures, gusty south or southwest winds, humidities in the 30- 40% range, and long term dry conditions could lead to elevated fire weather conditions on Thursday and Friday. && .AVIATION...for 06Z TAF Issuance Issued at 1009 PM CDT Mon Oct 14 2024 The showers have come to an end across most of the area during the evening. The only exception was across the far north and near the Bay of Green Bay and Lake Michigan where the showers are expected to continue for a few more hours. Latest model guidance is suggesting the precipitation should remain east of KGRB, thus will keep the TAF site dry overnight. KMTW should see on and off shower activity until 09z until winds back to the north. The gusty northerly winds across eastern Wisconsin are a little slower to materialize during the evening, but should pick up early Tuesday morning. Gusty winds are expected on Tuesday, with gusts of 20 to 25 knots under VFR conditions. The sky will clear out late Tuesday afternoon or early evening along with winds diminishing. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....RDM/MPC AVIATION.......Eckberg
Hazardous weather outlook, Oct 14, 2:31 PM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 231 PM CDT Mon Oct 14 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 231 PM CDT Mon Oct 14 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated thunderstorms will be possible mainly across east- central Wisconsin through this evening. Small hail may occur with any storms. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A frost or freeze will be possible over east-central Wisconsin Tuesday and Wednesday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-151945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 231 PM CDT Mon Oct 14 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected late this evening and overnight. Waterspouts will also be possible. Thunderstorms will be possible across east-central Wisconsin this through this evening. Any storm may pose a threat to mariners. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Conditions hazardous to small craft continue through Tuesday evening. Waterspouts will also be possible. Hazardous conditions to small craft will be possible again from Thursday afternoon through Friday night or Saturday morning. RDM/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:23 AM CDT | Frost Advisory | GRB | Door | 32 hr |
Nearby
Freeze Warnings in Wisconsin, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.